Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 190, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2014, 3:57 PM CDT for 4 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 19, 2014, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WUUS53 KDMX 192057 SVRDMX IAC015-049-073-077-192145- /O.NEW.KDMX.SV.W.0190.140619T2057Z-140619T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 357 PM CDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOONE COUNTY IN CENTRAL IOWA... NORTHWESTERN DALLAS COUNTY IN CENTRAL IOWA... NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA... * UNTIL 445 PM CDT * AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERRY... MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... PERRY...OGDEN...LAKE PANORAMA...PANORA...WOODWARD...MINBURN... RIPPEY...YALE...JAMAICA...LINDEN...DAWSON...BOUTON...LUTHER... BEAVER...BERKLEY...LAKIN SLOUGH GAME MANAGEMENT AREA...LEDGES STATE PARK AND PERRY MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4162 9422 4173 9441 4213 9410 4195 9377 TIME...MOT...LOC 2057Z 218DEG 32KT 4184 9416 HAIL...0.88IN WIND...60MPH $$ REV
2 follow-up statements
173 WWUS53 KDMX 192120 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 420 PM CDT THU JUN 19 2014 IAC015-049-073-077-192145- /O.CON.KDMX.SV.W.0190.000000T0000Z-140619T2145Z/ BOONE IA-DALLAS IA-GUTHRIE IA-GREENE IA- 420 PM CDT THU JUN 19 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN BOONE...NORTHWESTERN DALLAS...NORTHEASTERN GUTHRIE AND SOUTHEASTERN GREENE COUNTIES... AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OGDEN...OR 6 MILES SOUTHWEST OF BOONE...MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PERRY...OGDEN...LAKE PANORAMA...PANORA...WOODWARD...MINBURN... RIPPEY...YALE...JAMAICA...LINDEN...DAWSON...BOUTON...LUTHER... BEAVER...BERKLEY...LAKIN SLOUGH GAME MANAGEMENT AREA...LEDGES STATE PARK AND PERRY MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES . TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4162 9422 4173 9441 4213 9410 4195 9377 TIME...MOT...LOC 2119Z 218DEG 32KT 4200 9399 HAIL...0.88IN WIND...60MPH $$ REV
830
WWUS53 KDMX 192133
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT THU JUN 19 2014
IAC015-049-073-077-192143-
/O.CAN.KDMX.SV.W.0190.000000T0000Z-140619T2145Z/
BOONE IA-DALLAS IA-GUTHRIE IA-GREENE IA-
433 PM CDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE...NORTHWESTERN
DALLAS...NORTHEASTERN GUTHRIE AND SOUTHEASTERN GREENE COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .
LAT...LON 4162 9422 4173 9441 4213 9410 4195 9377
TIME...MOT...LOC 2132Z 218DEG 32KT 4210 9388
$$
REVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:50 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 19, 3:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 350 PM CDT THU JUN 19 2014 .SHORT TERM /TONIGHT/... ISSUED AT 331 PM CDT THU JUN 19 2014 SHORTWAVE TROUGH PER WATER VAPOR IMAGERY LIFTING NORTHEAST ACROSS THE NORTHERN PLAINS THIS AFTERNOON. THE UPPER TROUGH IS FORECAST TO LIFT NORTHEAST TONIGHT AND WEAKEN. THE TROUGH SHOULD PUSH UPWARD VERTICAL MOTION FIELDS EAST OF THE CENTRAL BY 06Z. A LINE OF STORMS DEVELOPED THIS AFTERNOON OVER WESTERN IOWA AHEAD OF A SURFACE TROUGH. THE STORMS SHOULD MOVE EAST THIS EVENING AND SLOWLY WEAKEN AS THE SHORTWAVE SUPPORT MOVES EAST AND THE LOSS OF SURFACE HEATING AND LACK OF LOW LEVEL JET SUPPORT. EXPECT ALL OF THE PRECIPITATION SHOULD BE OVER BY MIDNIGHT. .LONG TERM /FRIDAY THROUGH THURSDAY/... ISSUED AT 331 PM CDT THU JUN 19 2014 FINALLY A BREAK ARRIVES BY FRIDAY AS SHORT WAVE TROUGH MOVES TO THE EAST OF THE REGION. WEAK BUBBLE OF HIGH PRESSURE WILL PASS ACROSS THE STATE TOMORROW...WITH LITTLE MIXING BUT WARM H850 TEMPS WILL CONTINUE. THIS SHOULD LEAD TO HIGHS IN THE MID TO UPPER 80S AND LIKELY SOME FAIR WX CU FOR THE DAY. THE NEAR TERM UNFORTUNATE REALITY IS THAT ZONAL FLOW CONTINUES THROUGH EARLY NEXT WEEK ACROSS THE CONUS. WITH THAT CONTINUING...LEE SIDE TROUGHS LIKELY TO FORM EAST OF THE ROCKIES RESULTING IN WAVES/LOW PRESSURE TRACKING INTO THE MID MISSISSIPPI RIVER VALLEY. BY LATE FRIDAY NIGHT MODELS SHOW LEE SIDE DEVELOPMENT OVER WESTERN NEBRASKA WITH SOME WARM AIR ADVECTION HEADING INTO NORTHWEST IOWA. FOR NOW...PREFER A SLIGHTLY SLOWER EURO SOLUTION BUT THE NORTHERN COUNTIES MAY BE CLIPPED BY SOME WEAKER CONVECTION BY LATE FRIDAY NIGHT/SATURDAY MORNING. TEMPS WILL REMAIN MILD FRI NIGHT AND THROUGH THE WEEKEND AS WELL. APPROACHING WARM FRONT SATURDAY AFTERNOON OVER SOUTHERN IOWA WILL LIKELY LEAD TO ENHANCED CONVECTION CHANCES OVER WESTERN/SOUTHERN SECTIONS. THERE IS SOME UNCERTAINTY ON LOCATION OF THE BOUNDARY BUT THE MODELS SUGGEST A SOUTHERN IOWA BOUNDARY BY LATE AFTERNOON. THIS SHOULD LIFT NORTHEAST INTO THE EVENING HOURS WITH THE FOCUS FOR CONVECTION SHIFTING TO THE NORTH HALF OF THE FORECAST AREA. PRESENT PRECIPITABLE WATER FORECAST FOR LATE SATURDAY SHOWS RAPID RECOVERY ONCE AGAIN WITH NEAR 1.5 INCHES AVAILABLE ACROSS THE REGION. WARM CLOUD DEPTHS AGAIN RAPIDLY INCREASE TO 11.5 KFT TO 13 KFT BY 06Z SUNDAY AND REMAIN HIGH THROUGH LATE MONDAY AFTERNOON OVER MUCH OF SOUTHERN IOWA. POTENTIAL FOR MORE HEAVY RAINFALL OVER THE REGION SUNDAY AND SPECIFICALLY OVER THE SOUTHERN THIRD. PWATS INCREASE TO 1.5 TO NEARLY 2.0 INCHES BY SUNDAY NIGHT AS WELL. INSTABILITY REMAINS MODEST...WHICH ALL POINT TO POTENTIAL FOR EFFICIENT AND POTENTIALLY HEAVY RAINFALL. THOUGH THERE IS SOME UNCERTAINTY IN THE TRACK OF THE WAVE THAT MOVES ACROSS EITHER SOUTHERN IOWA OR NORTHERN MISSOURI...THIS SYSTEM MAY END UP BRINGING IN EXCESS OF THREE INCHES OF RAIN FROM SUNDAY THROUGH EARLY MONDAY NEAR THE LOW TRACK. GIVEN THE CURRENT SITUATION ACROSS THE REGION...WILL NEED TO CLOSELY MONITOR THE POTENTIAL FOR SOUTHERN IOWA IN THE NEXT 2 DAYS. WITH THE CLOUDS AND EXPECTED RAINS...TEMPS WILL COOL SOMEWHAT FROM SATURDAY TO SUNDAY WITH HIGHS IN THE MID TO UPPER 80S SATURDAY TO THE LOWER 70S ON SUNDAY. FOLLOWING THE PASSAGE OF THE RATHER SPRINGLIKE SYSTEM MONDAY...THERE IS STILL A SIGNAL FOR A PERIOD OF DRYING INTO MID TO MID WEEK. TODAYS GEM/GFS ARE IN LINE WITH YESTERDAYS AND TODAYS 12Z EURO. GIVEN THAT SOME UNCERTAINTY EXISTS LATER IN THE WEEK SOME CHALLENGES REMAIN REGARDING THE POTENTIAL FOR ADDITIONAL ROUNDS OF RAIN AFTER WEDNESDAY OF NEXT WEEK. THE ONE CONSISTENCY IN THE MODELS REMAINS THAT THE STRONG SUBTROPICAL HIGH WILL REMAIN ANCHORED IN THE SOUTHEAST US THROUGH THE PERIOD. && .AVIATION...19/18Z ISSUED AT 1222 PM CDT THU JUN 19 2014 SHOWERS AND THUNDERSTORMS OVER EASTERN IOWA SHOULD CONTINUE TO IMPACT KALO/KOTW FOR THE NEXT FEW HOURS. EXPECT THUNDERSTORMS TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND THEN MOVE THROUGH CENTRAL IOWA. DEPECTED TIMING AS TEMPO GROUPS IN TAFS. WEAK HIGH PRESSURE AND PLENTY OF BOUNDARY LAYER MOISTURE SUPPORTS MENTIONING FOG AROUND SUNRISE. && .HYDROLOGY... ISSUED AT 331 PM CDT THU JUN 19 2014 SHORT TERM...THUNDERSTORMS THIS EVENING SHOULD BE VERY EFFICIENT RAINFALL PRODUCERS WITH DEEP WARM CLOUD LAYER OF NEARLY 4000 METERS...HIGH PRECIPTABLE WATER VALUES...AND DEEP MOISTURE PER MODEL SOUNDINGS. WILL KEEP FLASH FLOOD WATCH GOING OVER NORTHERN IOWA THIS EVENING. LONG TERM...THE NEXT PERIOD OF POTENTIAL HEAVY RAINFALL ARRIVES LATER ON SATURDAY AND ESPECIALLY SUNDAY INTO MONDAY. AN UNUSUAL LATE SEASON SPRING LIKE SYNOPTIC STORM MAY DEVELOP OVER SOUTHERN IOWA OR NORTHERN MISSOURI. WITH A WARM FRONTAL BOUNDARY NEAR THE AREA AND SIGNIFICANT FORCING COMBINED WITH CONTINUED HIGH PWATS AND EFFICIENT RAINFALL POTENTIAL ONCE AGAIN...THE SOUTHEAST THIRD OF THE FORECAST AREA WILL HAVE TO BE WATCHED FOR POTENTIAL HYDRO ISSUES BOTH IN TERMS OF FLASH FLOODING AND RIVER FLOODING. BECAUSE OF THE UNCERTAINTY OF THE COVERAGE AND LOCATION OF THE WEEKEND EVENTS...IT IS TOO EARLY TO DETERMINE RIVER LEVELS AND ADDITIONAL RIVER FLOODING POTENTIAL AT THIS TIME. LATER FORECASTS WILL ADDRESS BOTH ISSUES AS CONFIDENCE IN THE EVOLUTION OF THE SYSTEM INCREASES. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK- BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE- GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...REV AVIATION...JOHNSON HYDROLOGY...JOHNSON/REV
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CDT THU JUN 19 2014 IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ033-044-045-057>062-070>075-081>086-092>097-201045- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ004-005-015-023>026-035-047-201045- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- WEBSTER-BOONE- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KOTENBERG
In the hours before
Special weather statement, Jun 19, 1:03 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
103 PM CDT THU JUN 19 2014
IAZ033-044-045-191930-
CARROLL IA-CRAWFORD IA-SAC IA-
103 PM CDT THU JUN 19 2014
...THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL MOVING ACROSS
THE REGION EARLY THIS AFTERNOON...
AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ODEBOLT...OR 15 MILES NORTHEAST OF DENISON...
MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. THERE IS
THE POTENTIAL FOR LOCALIZED PONDING OF WATER ALONG WITH TORRENTIAL
RAINFALL AND VERY LOW VISIBILITY AS THESE STORMS PASS THE AREA.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...LAKE VIEW...ODEBOLT...BLACK HAWK LAKE...WALL LAKE...
EARLY...NEMAHA...SAC CITY MUNICIPAL AIRPORT...BLACKHAWK LAKE STATE
PARK AND WALL LAKE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4256 9524 4256 9502 4255 9491 4248 9491
4247 9490 4209 9506 4213 9530
TIME...MOT...LOC 1801Z 191DEG 18KT 4219 9516
REVLocal storm report, Jun 19, 1:19 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
119 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HEAVY RAIN NEW HARTFORD 42.57N 92.62W
06/19/2014 M2.61 INCH BUTLER IA TRAINED SPOTTER
RAINFALL FOR CALENDAR DAY 6/19/2014.
1255 PM FUNNEL CLOUD OSKALOOSA 41.29N 92.64W
06/19/2014 MAHASKA IA PUBLIC
BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
COUNTY 911 CENTER.
1106 AM TSTM WND GST TRURO 41.21N 93.84W
06/19/2014 E60 MPH MADISON IA TRAINED SPOTTER
ALSO VERY HEAVY RAIN STILL ONGOING.
1040 AM TSTM WND GST LORIMOR 41.13N 94.06W
06/19/2014 E60 MPH UNION IA TRAINED SPOTTER
SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
REPORTED PEA SIZED HAIL.
1040 AM TSTM WND DMG LORIMOR 41.13N 94.06W
06/19/2014 UNION IA TRAINED SPOTTER
LARGE TREE DOWN DUE TO STRONG WINDS
0950 AM FLASH FLOOD 4 SE COULTER 42.69N 93.32W
06/19/2014 FRANKLIN IA LAW ENFORCEMENT
NUMEROUS DIRT ROADS WASHED OUT AND UNDER
WATER IN THE SOUTHWEST AND SOUTH CENTRAL
PART OF FRANKLIN COUNTY. LESSER FLOODING IN
THE NORTHEAST PART OF THE COUNTY.
0940 AM FLASH FLOOD KLEMME 43.01N 93.60W
06/19/2014 HANCOCK IA EMERGENCY MNGR
MANY STREETS IN THE CITY FLOODED. MANY OTHER
ROADS FROM GARNER TO GOODELL EXPERIENCING
FLOODING. DEPTH OF WATER UNKNOWN.
0731 AM HAIL 5 ENE AUDUBON AIRPORT 41.72N 94.83W
06/19/2014 E0.88 INCH AUDUBON IA TRAINED SPOTTER
&&
IRIS SYSTEMSpecial weather statement, Jun 19, 1:35 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
135 PM CDT THU JUN 19 2014
IAZ062-075-086-097-191930-
MAHASKA IA-DAVIS IA-WAPELLO IA-POWESHIEK IA-
135 PM CDT THU JUN 19 2014
...STRONG THUNDERSTORMS IN THE OTTUMWA AREA...
AT 134 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OTTUMWA...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...
ELDON...FREMONT...AGENCY...DRAKESVILLE...ROSE HILL...KIRKVILLE...
FLORIS...CHILLICOTHE...KEOMAH VILLAGE...BLOOMFIELD MUNICIPAL
AIRPORT...OSKALOOSA MUNICIPAL AIRPORT...LAKE KEOMAH STATE PARK AND
LAKE WAPELLO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4078 9218 4065 9253 4115 9264 4162 9234
4159 9230 4151 9230 4150 9241 4119 9241
4116 9240 4116 9218
TIME...MOT...LOC 1834Z 240DEG 49KT 4101 9247
JOHNSONLocal storm report, Jun 19, 3:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HEAVY RAIN 3 NNW SAC CITY 42.46N 95.02W
06/19/2014 M3.25 INCH SAC IA TRAINED SPOTTER
HEAVY RAIN DURATION 3 HOURS OBSERVER
LOCATION SAC CITY
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 19, 3:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLASH FLOOD WALLINGFORD 43.32N 94.79W
06/19/2014 EMMET IA EMERGENCY MANAGER
HIGHWAY 4 IS CLOSED. WALLINGFORD IS FLOODED.
RESIDENTS ARE BEING EVACUATED.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 19, 3:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN OTTUMWA 41.02N 92.42W
06/19/2014 E1.50 INCH WAPELLO IA PUBLIC
1.50 INCHES OF RAIN IN 30 MINUTES.
INTERSECTION OF 73RD AND 74TH STREET. HEAVY
RAIN DURATION 30 MINUTES
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:08 PM CDT | River Flood Warning | DMX | Black Hawk, Wright | 6 days |
| Jun 19, 4:39 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Franklin | 66 min |
| Jun 19, 5:23 AM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 19, 6:44 AM CDT | Flash Flood Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 6 hr |
| Jun 19, 7:09 AM CDT | Flash Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more | 6 hr |
| Jun 19, 7:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 37 min |
| Jun 19, 10:02 AM CDT | Areal Flood Warning | DMX | Franklin, Hardin | 27 hr |
| Jun 19, 10:27 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 33 min |
| Jun 19, 10:53 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 22 min |
| Jun 19, 11:12 AM CDT | Special Weather Statement | DMX | Dallas, Madison | 33 min |
| Jun 19, 11:34 AM CDT | Areal Flood Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 12 hr |
| Jun 19, 12:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 46 min |
| Jun 19, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more | 12 hr |
| Jun 19, 1:01 PM CDT | Special Weather Statement | DMX | Poweshiek | 29 min |
| Jun 19, 1:03 PM CDT | Special Weather Statement | DMX | Sac | 87 min |
| Jun 19, 1:19 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 19, 1:35 PM CDT | Special Weather Statement | DMX | Davis, Wapello | 55 min |
| Jun 19, 2:52 PM CDT | Flash Flood Warning | DMX | Palo Alto | 6 hr |
| Jun 19, 3:16 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 44 min |
| Jun 19, 3:45 PM CDT | Flash Flood Warning | DMX | Emmet | 6 hr |
| Jun 19, 4:25 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 80 min |
| Jun 19, 4:51 PM CDT | Flash Flood Warning | DMX | Boone, Story | 6 hr |
| Jun 19, 6:19 PM CDT | Special Weather Statement | DMX | Jasper, Marion | 86 min |
| Jun 19, 6:28 PM CDT | Special Weather Statement | DMX | Butler | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.